Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 8, 2018, 5:51 PM EDT for 5 counties in Georgia. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 8, 2018, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
Counties Carroll County, GA, Clayton County, GA, Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 0 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:05 PM EDT | TSTM WND DMG | 1 Sse Eastwood Estates, GA | TREE BLOWN DOWN ON LORA SMITH RD IN EASTERN NEWNAN |
| Jun 8, 6:05 PM EDT | TSTM WND DMG | 1 Sw Thomas Crossroads, GA | TREE BLOWN DOWN ON LORA SMITH RD IN EAST NEWNAN |
| Jun 8, 6:05 PM EDT | TSTM WND DMG | 3 Sse Madras, GA | A TREE WAS BLOWN DOWN ONTO A BOWLING ALLEY AT SHENANDOAH BLVD (EAST NEWNAN) CAUSING STRUCTURAL DAMAGE. |
| Jun 8, 6:05 PM EDT | TSTM WND DMG | 3 Wsw Thomas Crossroads, GA | TREE DOWN IN THE BACKYARD OF HOME ON BUTTONBUSH CT BY THE WHITE OAK GOLF CLUB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WWUS82 KFFC 082151
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUN 8 2018
GAZ042>044-052>057-066>068-082230-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-Troup GA-
Heard GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN DOUGLAS...
CLAYTON...COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN TROUP...
EASTERN HEARD...WESTERN SPALDING...NORTHERN MERIWETHER...NORTHERN
PIKE...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 630 PM
EDT...
At 550 PM EDT...a line of strong thunderstorms extended from near
Plant Yates to near Brooks. These storms were nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
cloud-to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Carrollton, Griffin, Fayetteville, Jonesboro, Franklin,
Peachtree City, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Lovejoy, Palmetto, Senoia, Hogansville, Grantville, Luthersville,
Whitesburg and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3355 8435 3316 8424 3314 8425 3316 8507
3362 8513
TIME...MOT...LOC 2150Z 116DEG 3KT 3343 8495 3332 8446
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:15 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Fri Jun 8 2018 .SHORT TERM /Tonight through Saturday Night/... Current satellite image shows a cumulus field across the area with isolated showers and thunderstorms on radar. These will continue to develop before waning later on this evening. There is plenty of instability across the area currently, so some thunderstorms may become strong with gusty winds, heavy rain, and lightning being the main hazards. Moisture will continue to increase and advect into the area as the upper level low near the Big Bend region of FL continues to shift to the northeast into southeast Georgia. The morning sounding had a PW value of 1.42 inches, with forecast PWATS rising to 1.5 to 1.9 inches through Saturday. As a result, Saturday will bring another afternoon of mainly diurnal scattered thunderstorms although coverage is expected to be higher than this afternoon. Have chance pops across most of the area on Saturday with likely pops edging into the mountains. Similar to today, we won't be lacking in instability so some storms may become strong with gusty winds, heavy rain, and lightning being the main hazards. Overall high and low temps will remain above average through the short term with Saturday being just a couple degrees lower than today. Reaves .LONG TERM /Sunday through Friday/... The extended forecast period continues to be characterized by chances for showers and thunderstorms each day, especially during the afternoon and evening. The weak upper low over south Georgia at the start of the long-term period will be absorbed into the upper trough over the southeast. With moist southerly flow and a persistent upper trough across the east, the impetus for diurnal shower and thunderstorm development will persist into next week. Some thunderstorms may become strong with gusty winds and locally heavy rainfall each day. High temperatures will generally be near to slightly above normal while lows will run several degrees above normal. RW && .AVIATION... 18Z Update... VFR conditions through most of the period. Scattered cu field filling in much of the area this afternoon around 5 kft. Added tempo for tsra at all taf sites from 18z to 20z at ATL and 22z for the rest of the sites due to isolated -tsra chance this afternoon. Winds are currently east to southeast and light, generally 3-7 kts. Winds should stay east until a shift to the west/southwest at ATL after 13z on Saturday, still 6 kts or less. Currently have -shra for tomorrow afternoon, although based on trends, a prob30 for -tsra might be needed with a later update. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 68 89 69 89 / 20 30 20 50 Atlanta 70 88 71 88 / 20 30 20 50 Blairsville 63 83 64 84 / 30 50 40 60 Cartersville 67 89 68 88 / 20 30 30 50 Columbus 71 90 72 90 / 20 40 20 50 Gainesville 68 86 69 87 / 20 40 30 50 Macon 69 89 69 90 / 20 40 20 50 Rome 67 90 69 89 / 20 30 30 50 Peachtree City 68 89 69 88 / 20 30 20 50 Vidalia 71 88 71 89 / 30 50 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....RW AVIATION...Reaves
Hazardous weather outlook, Jun 8, 4:30 AM EDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 430 AM EDT Fri Jun 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 430 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms can be expected today into tonight. A few storms could be strong this afternoon and evening with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms can be expected Saturday through Thursday, most so during the afternoon and evening each day. On any given day, a few storms could be strong with gusty winds, frequent lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 8, 5:19 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT FRI JUN 8 2018
GAZ079-080-091-092-082200-
Schley GA-Taylor GA-Marion GA-Talbot GA-
519 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...WESTERN
TAYLOR...NORTHEASTERN MARION AND SOUTHEASTERN TALBOT COUNTIES UNTIL
600 PM EDT...
At 517 PM EDT...strong thunderstorms extended from Butler to
Howard and Rupert, moving west at 10 mph.
HAZARD...Winds up to 40 mph, nickel sized hail, frequent cloud-to-
ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Junction City, Howard, Tazewell, Baldwinville, Rupert,
Charing, Wesley Church, Po Biddy Crossroads and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3225 8441 3244 8449 3272 8452 3264 8427
3254 8424 3240 8424 3240 8425 3238 8425
TIME...MOT...LOC 2117Z 068DEG 8KT 3249 8430
HAIL...0.88IN
WIND...40MPHSpecial weather statement, Jun 8, 5:34 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT FRI JUN 8 2018
GAZ083-084-096-097-109-082215-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
534 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS...BLECKLEY...NORTHWESTERN DODGE AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 615 PM EDT...
At 534 PM EDT...a strong thunderstorm was over Goldsboro, moving
west at 5 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
cloud-to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Chester, Danville, Montrose, Allentown, Royal, Yonkers,
Goldsboro, Rebie, Cary and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8312 3238 8310 3235 8335 3255 8343
3269 8329
TIME...MOT...LOC 2134Z 095DEG 5KT 3251 8322
HAIL...0.75IN
WIND...40MPHLocal storm report, Jun 8, 5:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 SW ROBERTA 32.70N 84.04W
06/08/2018 CRAWFORD GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A TREE DOWN BLOCKING THE
ROAD AT THE INTERSECTION OF GA HWY 128 AND MONCRIEF RD.
&&
EVENT NUMBER FFC1800299
THIEMSpecial weather statement, Jun 8, 5:42 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT FRI JUN 8 2018
GAZ091-092-103-104-082230-
Schley GA-Sumter GA-Marion GA-Webster GA-
542 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SUMTER...SOUTHERN MARION
AND EASTERN WEBSTER COUNTIES UNTIL 630 PM EDT...
At 540 PM EDT...strong thunderstorms extended from near Ellaville
and Buena Vista to near Methvins, moving southwest at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
cloud-to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Preston, Plains, Leslie, De Soto,
Desoto, Cobb, Sumter, Putnam, Lamar, Croxton Crossroads, New Era, La
Crosse, Huntington, Zellobee, Friendship, Doyle and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8414 3199 8450 3230 8466 3232 8466
3239 8438 3220 8423 3213 8401 3212 8401
3210 8399 3191 8398
TIME...MOT...LOC 2140Z 040DEG 12KT 3228 8439 3215 8428 3210 8413
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jun 8, 5:47 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT FRI JUN 8 2018
GAZ048-059-082230-
Jasper GA-Newton GA-
547 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JASPER AND NEWTON
COUNTIES UNTIL 630 PM EDT...
At 546 PM EDT...a strong thunderstorm was over Mansfield, moving
west at 10 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
cloud-to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Covington, Oxford, Porterdale, Newborn, Mansfield, Stewart, Eudora,
North Alcovy, Starrsville and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8376 3364 8375 3360 8368 3358 8369
3357 8368 3353 8368 3352 8367 3342 8370
3338 8387 3339 8388 3339 8389 3354 8391
3369 8383
TIME...MOT...LOC 2146Z 099DEG 9KT 3351 8373
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jun 8, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUN 8 2018
GAZ042>044-052>057-066>068-082230-
Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-Troup GA-
Heard GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUN 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHWESTERN DOUGLAS...
CLAYTON...COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN TROUP...
EASTERN HEARD...WESTERN SPALDING...NORTHERN MERIWETHER...NORTHERN
PIKE...WESTERN HENRY AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 630 PM
EDT...
At 550 PM EDT...a line of strong thunderstorms extended from near
Plant Yates to near Brooks. These storms were nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
cloud-to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Carrollton, Griffin, Fayetteville, Jonesboro, Franklin,
Peachtree City, Union City, Riverdale, Fairburn, Hampton, Tyrone,
Lovejoy, Palmetto, Senoia, Hogansville, Grantville, Luthersville,
Whitesburg and Brooks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3355 8435 3316 8424 3314 8425 3316 8507
3362 8513
TIME...MOT...LOC 2150Z 116DEG 3KT 3343 8495 3332 8446
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:00 PM EDT | Special Weather Statement | FFC | Murray | 45 min |
| Jun 8, 2:17 PM EDT | Special Weather Statement | FFC | Twiggs | 43 min |
| Jun 8, 2:39 PM EDT | Special Weather Statement | FFC | Jones | 51 min |
| Jun 8, 2:56 PM EDT | Special Weather Statement | FFC | Gwinnett | 49 min |
| Jun 8, 3:00 PM EDT | Special Weather Statement | FFC | Pike, Upson | 45 min |
| Jun 8, 3:05 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 40 min |
| Jun 8, 3:26 PM EDT | Special Weather Statement | FFC | Jones | 49 min |
| Jun 8, 3:34 PM EDT | Special Weather Statement | FFC | Meriwether | 41 min |
| Jun 8, 3:40 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 50 min |
| Jun 8, 3:49 PM EDT | Special Weather Statement | FFC | Macon, Peach | 41 min |
| Jun 8, 4:03 PM EDT | Special Weather Statement | FFC | Jasper | 42 min |
| Jun 8, 4:20 PM EDT | Special Weather Statement | FFC | Crawford | 40 min |
| Jun 8, 4:36 PM EDT | Special Weather Statement | FFC | Putnam | 39 min |
| Jun 8, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 51 min |
| Jun 8, 5:02 PM EDT | Special Weather Statement | FFC | Rockdale | 43 min |
| Jun 8, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 40 min |
| Jun 8, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Newton, Rockdale | 35 min |
| Jun 8, 5:19 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Jun 8, 5:34 PM EDT | Special Weather Statement | FFC | Bleckley | 41 min |
| Jun 8, 5:42 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 48 min |
| Jun 8, 5:47 PM EDT | Special Weather Statement | FFC | Newton | 43 min |
| Jun 8, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 46 min |
| Jun 8, 6:01 PM EDT | Special Weather Statement | FFC | Hancock | 44 min |
| Jun 8, 6:10 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 50 min |
| Jun 8, 6:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 43 min |
| Jun 8, 6:35 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Washington, Wilkinson | 40 min |
| Jun 8, 6:40 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 50 min |
| Jun 8, 6:43 PM EDT | Special Weather Statement | FFC | Chattooga | 47 min |
| Jun 8, 6:47 PM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| Jun 8, 6:59 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 46 min |
| Jun 8, 7:03 PM EDT | Special Weather Statement | FFC | Greene | 42 min |
| Jun 8, 7:17 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 43 min |
| Jun 8, 7:19 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 41 min |
| Jun 8, 7:46 PM EDT | Special Weather Statement | FFC | Haralson | 44 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.